Alert archive / Missouri / Flash Flood Warnings in 2005

Flash Flood Warning 44, NWS Kansas City, MO

August 19, 2005Buchanan County, Missouri; Atchison County, Kansas

NWS Kansas City, MO issued this flash flood warning at Aug 19, 2005, 8:42 PM CDT for Buchanan County, Missouri; Atchison County, Kansas. It was in force for 6 hr. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 19, 2005, 8:42 PM CDT (01:42 UTC)
Expired
Aug 20, 2005, 2:30 AM CDT
In force
6 hr
Issued by
NWS Kansas City, MO
Area
Counties, with a storm outline in the text

Counties Atchison County, KS, Buchanan County, MO

The radar

The Pleasant Hill radar (KEAX), 110 km from the middle of the area, began a volume at 01:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 19, 9:10 PM CDTFLASH FLOOD3 Sw Effingham, KSROAD CLOSED DUE TO FLASH FLOODING NEAR 254TH AND DECATUR.
Aug 19, 9:30 PM CDTFLASH FLOODEaston, MOFLASH FLOODING NEAR COUNTRY SIDE R.V. PARK. TIME ESTIMATED.
Aug 19, 9:30 PM CDTFLASH FLOODSt Joseph, MOROAD CLOSED DUE TO FLASH FLOODING. FARRENS STREET. TIME ESTIMATED.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 28 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Topeka, KS (KTOP), launched 00:00Z, 1.7 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 00:00Z on 2005-08-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2093 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 00:00Z on 2005-08-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 117 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2093 J/kg
Mixed-layer CIN
-84 J/kg
Mixed-layer LCL
1276 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
117 m²/s²
0-3 km storm-relative helicity
228 m²/s²
Significant tornado parameter
0.0
Supercell composite
10.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS53 KEAX 200142
FFWEAX
KSC005-MOC021-200730-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
842 PM CDT FRI AUG 19 2005

THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  ATCHISON COUNTY IN NORTHEAST KANSAS
  BUCHANAN COUNTY IN NORTHWEST MISSOURI

* UNTIL 230 AM CDT

* AT 820 PM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED THAT   
EXCESSIVE RAINFALL WAS PRODUCING STREET FLOODING IN ATCHISON COUNTY. 
WATER WAS ON 254TH ROAD AT DECATUR ROAD... AND NUMEROUS STREETS IN 
ATCHISON WERE UNDER WATER.

* EXCESSIVE RAINFALL WAS ENTERING SOUTHWEST ATCHISON COUNTY AND 
WILL MOVE ACROSS THE REMAINDER OF THE WARNED AREA BY 930 PM.

FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR
IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...
DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM...
EVEN A SMALL ONE...ON FOOT OR IN A VEHICLE.

LAT...LON 3954 9462 3955 9509 3952 9510 3942 9497
      3942 9556 3964 9555 3965 9512 3962 9506
      3973 9496 3973 9487 3977 9493 3981 9488
      3981 9463

$$

PREDMORE
2 follow-up statements
000 
WGUS73 KEAX 200350
FFSEAX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1042 PM CDT FRI AUG 19 2005

KSC005-MOC021-200730-
ATCHISON KS-BUCHANAN MO-
1042 PM CDT FRI AUG 19 2005

...FLASH FLOOD WARNING CONTINUES FOR ATCHISON AND BUCHANAN COUNTIES
UNTIL 230 AM CDT...

AT 1040 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
THAT RAIN OVER ATCHISON AND BUCHANAN COUNTIES HAD DECREASED. HIGH 
WATER CLOSED FARRENS STREET IN SAINT JOSEPH EARLIER THIS 
EVENING...BUT WATER HAS RECEDED. CONDITIONS HAVE ALSO IMPROVED NEAR 
EASTON WHERE FLOODING WAS REPORTED BY COUNTRY SIDE R.V. PARK. 
DESPITE IMPROVING CONDITIONS...LOCAL CREEKS AND STREAMS ARE STILL 
RUNNING HIGH...AND FLOODING MAY STILL BE OCCURRING ACROSS PARTS OF 
BUCHANAN AND ATCHISON COUNTIES.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS
BRIDGES...DIPS...OR OTHER LOW SPOTS IF WATER COVERS THE ROADWAY.
NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL ONE...ON FOOT OR
IN A VEHICLE.

LAT...LON 3954 9462 3955 9509 3952 9510 3942 9497
      3942 9556 3964 9555 3965 9512 3962 9506
      3973 9496 3973 9487 3977 9493 3981 9488
      3981 9463

$$

KOCH
000 
WGUS73 KEAX 200731
FFSEAX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
231 AM CDT SAT AUG 20 2005

KSC005-MOC021-200741-
ATCHISON KS-BUCHANAN MO-
231 AM CDT SAT AUG 20 2005

...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR ATCHISON AND
BUCHANAN COUNTIES HAS BEEN ALLOWED TO EXPIRE...

EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS
AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO
RECEDE...ENDING THE FLOOD THREAT. IF FLOODING HAS BEEN OBSERVED...
PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY.

LAT...LON 3954 9462 3955 9509 3952 9510 3942 9497
      3942 9556 3964 9555 3965 9512 3962 9506
      3973 9496 3973 9487 3977 9493 3981 9488
      3981 9463

$$

KOCH

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this flash flood warning went out at Aug 19, 3:55 PM CDT, 4 hours 47 minutes earlier.

Area forecast discussion, Aug 19, 3:55 PM CDT, 4 hours 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
355 PM CDT FRI AUG 19 2005

.DISCUSSION...

SEVERE THUNDERSTORMS AND FLASH FLOODING HIGHLIGHT THE FORECAST
CONCERNS TONIGHT. OUTFLOW BOUNDARY FROM EARLIER KS CONVECTION HAS
IGNITED FROM SOUTHWEST OF TOP THROUGH MCI. AIRMASS VERY UNSTABLE
WITH HIGH PRECIPITABLE WATER VALUES COVERING ENTIRE CWA. 0-6KM BULK
SHEAR VALUES SUPPORT POTENTIAL FOR A FEW INITIAL SUPERCELLS. DUE TO
RECENT HEAVY RAINS OVER THE PAST 2 DAYS...DEGREE OF INSTABILITY...
AVAILABLE LOW LEVEL MOISTURE AND PLUME OF SUBTROPICAL MOISTURE IT IS
PRUDENT TO ISSUE FLASH FLOOD WATCH FOR THE ENTIRE CWA FOR ALL OF
TONIGHT. HAVE HIT QPF GRIDS RATHER HARD WITH MANY LOCATIONS LIKELY
TO SEE IN EXCESS OF AN INCH OF RAIN.

APPROACHING COLD FRONT ORIENTED NORTH/SOUTH THROUGH EASTERN NEBRASKA
AND CENTRAL KS WILL MARCH EAST-SOUTHEAST TONIGHT WITH ADDITIONAL
CONVECTION FORMING ALONG IT. THUS SOME AREAS WILL SEE SEVERAL ROUNDS
OF STORMS THROUGH 12Z SATURDAY.

MINIMAL COOLING BEHIND THIS FRONT AND EXPECT TEMPERATURES TO WARM
BACK UP TO SEASONAL VALUES ONCE THE SUN COMES OUT. SOUTHERN CWA WILL
BE SLOWEST TO BREAK OUT OF CLOUDS AND MAY BE A BIT OVERLY OPTIMISTIC
ON MAX TEMPERATURES. WILL MAINTAIN CHANCE POPS OVER SOUTHERN THIRD
OF CWA FOR AT LEAST THE MORNING HOURS. FRONTAL BOUNDARY APPEARS TO
HANG UP OVER SOUTHERN MO AND PLUME OF AFOREMENTIONED SUBTROPICAL
MOISTURE BENDS EAST ACROSS SOUTHERN HALF OF MO. WEAK VORTICITY
MAXIMA COULD EASILY BE EMBEDDED WITHIN THIS MOISTURE PLUME AND BE
ENOUGH FOR WIDELY SCATTERED NUISANCE CONVECTION.

HAVE ALSO ADDED LOW CHANCE POPS ACROSS NORTHWEST CORNER OF MO FOR
SATURDAY EVENING AS SECONDARY/850MB FRONT DROPS SOUTHEAST. MAY BE
ENOUGH RESIDUAL MOISTURE FOR SCATTERED STORMS TO FORM ALONG THE
850MB THETAE AXIS IN THE LATE AFTERNOON AND CONTINUE INTO NORTHWEST
MO EARLY IN THE EVENING.

MJ

BY SUNDAY...THE SURFACE FRONT IS WELL PAST OUR CWA.  A CURSORY LOOK
TO THE MODELS AND GUIDANCE WOULD SAY TEMPS BACK TO NEAR NORMAL AND
ZERO POPS.  HOWEVER WE HAVE SOME CONCERN WITH THE H8 FRONT THAT IS
STILL ACROSS OUR AREA SUNDAY MORNING.  A SMALL POSSIBILITY THAT WE
WILL SEE SOME SHOWER DEVELOPMENT ON THIS.  THE GFS SHOWS A LITTLE
MID LEVEL MOISTURE.  WILL TREND ON THE CONSERVATIVE SIDE BY ADDING A
FEW MORE CLOUDS AND KEEPING TEMPS JUST A LITTLE LOWER.

AT THE BEGINNING OF THE WEEK...THE UPPER LEVEL RIDGE IS TO OUR
WEST.  AN UPPER LEVEL LOW MOVES ONTO THE PACIFIC COAST BY THE MIDDLE
OF THE WEEK...ALTHOUGH THE TIMING OF THAT HAS BEEN CHANGING FROM RUN
TO RUN. WHILE THIS UPPER LOW WOBBLES AROUND...A SURFACE FRONT GETS
HUNG UP IN THE HIGH PLAINS. TIMING ON THIS ITEM HEADING EAST HAS
BEEN UNCERTAIN THE PAST SEVERAL RUNS.  WITHOUT A STRONG PUSH...THE
FRONT WILL LIKELY TAKE ITS TIME REACHING US. GFS MAY BE HINTING AT
PHASING THIS LOW WITH THE LOW NEAR THE GREAT LAKES ASSOCIATED WITH
THE UPPER LOW.  LATEST RUNS HAVE NOT AGREED ON TIMING...BUT GENERAL
CONSENSUS HAS BEEN TO PUSH FROPA BACK UNTIL FRIDAY NIGHT (DAY7)...
SIMILAR TO THE GFS/EC.  TEMPERATURES SHOW A WARMING TREND THROUGH
THE WEEK WITH THE WARMEST READINGS THU/FRI IN THE PREFRONTAL
ENVIRONMENT.

27

&&

.PREV DISCUSSION...
135 PM...
UPDATED FORECAST TO LOWER HIGH TEMPERATURES ACROSS NORTHWEST MO DUE
TO CLOUD COVER AND CONVECTION MOVING IN. ADJUSTED POPS FOR THIS
AFTERNOON TO REFLECT ONGOING AND EXPECTED PRECIPITATION. HAVE
DROPPED POPS ALTOGETHER ACROSS FAR SOUTHERN CWA TILL THIS EVENING.

SEVERE AND HEAVY RAIN THREAT ACROSS NORTHERN HALF OF CWA NEXT 18 HRS.
CONSIDERING A FLASH FLOOD WATCH FOR MOST OF CWA TONIGHT DUE TO
RECENT HEAVY RAINS AS WELL AS POTENTIAL FOR 1-2 INCH RAINS.

MJ

&&

.PREV DISCUSSION...
645 AM...
MAKING SOME REVISION TO THUNDERSTORM FORECASTS FOR TODAY. ONGOING
ELEVATED PRECIPITATION ORIENTED ALONG A MOISTURE AXIS OF TROPICAL
MOISTURE THAT EXTENDS FROM MEXICO THROUGH KANSAS INTO CENTRAL
MISSOURI.  UPPER LEVEL JET ACROSS NEBRASKA AND IOWA CONTINUES TO
SUPPORT AT LEAST SOME WEAK LIFT ACROSS THIS REGION DESPITE VEERED
OFF LOW LEVEL JET. STILL EXPECT THIS AREA TO DISSIPATE THIS MORNING
AS MID LEVELS WARM A BIT.  BIG QUESTION IS...CAN AFTERNOON HEATING
OVERCOME EXPECTED CAP TO TRIGGER MORE STORMS ACROSS THE FORECAST
AREA IN THE VICINITY OF THIS MOISTURE AXIS. CURRENT THINKING IS NOT
LIKELY UNTIL THIS EVENING WHEN SOME COOLING AT THE MID LEVELS MAY
TAKE PLACE. STORMS WITH THE TRUE COLD FRONT WILL LIKELY NOT GET
ORGANIZED ALONG THIS BOUNDARY UNTIL THE OVERNIGHT HOURS IN NORTHERN
MISSOURI AS THE UPPER LEVEL SHORT WAVE MOVES INTO THE UPPER
MIDWEST...AIDING IN THE FRONTS SURGE TO THE SOUTH.

PC

&&

.PREVIOUS DISCUSSION...
328 AM CDT FRI...
MAIN FORECAST CONCERN IS WITH THREAT OF STORMS TODAY AND TONIGHT AND
HEAT THIS AFTERNOON.

00Z MODEL RUNS PRESENTED QUITE DIVERGING SCENARIOS...HAVING PROBLEMS
WITH HANDLING CONVECTION THIS MORNING AND CONVECTIVE FEEDBACK
PROBLEMS THIS AFTERNOON AND TONIGHT.  WILL LEAN TOWARD EARLIER RUNS
IDEA OF MAIN FRONT SETTING UP FROM WESTERN KANSAS INTO SOUTHEAST
NEBRASKA LATER THIS AFTERNOON...WITH CONVECTION BREAKING OUT ALONG
IT. NOT TOTALLY OUT OF THE QUESTION THAT SOMETHING COULD DEVELOP
THIS AFTERNOON IN THE WARM SECTOR THAT WILL BE ACROSS THE FORECAST
AREA...BUT THINK THE BETTER CHANCES WILL BE CLOSER TO THIS
BOUNDARY...SO WILL KEEP CHANCE POPS IN NORTHWEST MISSOURI AND
NORTHEAST KANSAS FOR NOW...AND ONLY HAVE SLIGHT CHANCES FOR THE REST
OF FORECAST AREA.

WITH NORTHERN STREAM SHORT WAVE MOVING THROUGH UPPER MIDWEST BY 12Z
SATURDAY...EXPECT FRONT TO BE ABLE TO PUSH AS FAR SOUTH AS THE
SOUTHERN THIRD OF FORECAST AREA...THEN MOVE SOUTH OF AREA BY MID
MIDDAY. THUS WILL TAPER OF RAIN CHANCES SATURDAY MORNING...WITH
COOLER AIR MOVING IN. THEN WITH A SURFACE HIGH DROPPING INTO THE
MIDWEST THE FIRST OF THE WEEK...LOOKS LIKE A FAIRLY QUIET WEATHER
PATTERN THROUGH TUESDAY.

IN THE VERY SHORT TERM...HEAT WILL ALSO BE A CONCERN THIS AFTERNOON.
SOME AREAS...ESPECIALLY IN AREAS FROM ST JOSEPH THROUGH KANSAS CITY
THROUGH BUTLER AND SEDALIA MAY SEE HEAT INDICES AROUND THE 105 MARK
FOR AN HOUR OR TWO THIS AFTERNOON. SINCE NOT QUITE FITTING THE
ADVISORY CRITERIA...PLUS AREA HAS BECOME FAIRLY ACCLIMATED TO THE
HEAT THIS SUMMER...WILL USE THE HAZARDOUS WEATHER OUTLOOK TO
HIGHLIGHT THE SITUATION.

ONGOING CONVECTION HAS ORGANIZED INTO A COMPLEX THAT SHOULD CONTINUE
TO PROGRESS EAST EARLY THIS MORNING AS WEAK WAVE INDUCED BY THIS
COMPLEX MOVES EAST IN THE FLOW.  TIMING CURRENT RADAR TRENDS...WILL
LEAVE A MENTION OF STORMS IN SOUTHEAST AREAS FOR THE START OF THE
DAY...THEN CLEAR THE AREA BY MID MORNING.

PC

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
KS...FLASH FLOOD WATCH FOR TONIGHT FOR ALL KS COUNTIES.
MO...FLASH FLOOD WATCH FOR TONIGHT FOR ALL MO COUNTIES.

WFO EAX
Hazardous weather outlook, Aug 19, 1:06 PM CDT, 7 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
106 PM CDT FRI AUG 19 2005

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-201100-
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-
JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-
PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-
BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-
RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-
CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY-
106 PM CDT FRI AUG 19 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL
AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A VERY ACTIVE PERIOD IS FORECAST WITH A MODERATE RISK OF SEVERE
THUNDERSTORMS FORECAST ACROSS NORTHERN MISSOURI AND EXTREME NORTHEAST
KANSAS...GENERALLY NORTH OF A MUSCOTAH KANSAS TO MACON LINE. SEVERE
THUNDERSTORMS COULD FORM AS EARLY AS MID AFTERNOON ACROSS FAR
NORTHEAST KANSAS AND NORTHERN MISSOURI NEAR THE MISSOURI AND IOWA
BORDER. THUNDERSTORMS ARE EXPECTED TO FORM THIS AFTERNOON ALONG AN
INSTABILITY AXIS WHICH LIES FROM NEAR ST JOSEPH TO NORTH OF
KIRKSVILLE. DUE TO THE AMOUNT OF VERTICAL SHEAR AND INSTABILITY
PRESENT OVER THIS AREA DISCRETE SUPERCELLS ARE POSSIBLE DURING THE
AFTERNOON AND EARLY EVENING HOURS. THE PRIMARY SEVERE THREATS WILL BE
LARGE HAIL...GOLFBALL SIZE OR LARGER...DAMAGING WINDS...TORRENTIAL
RAINS AND FREQUENT LIGHTNING. AS THE THUNDERSTORMS INTERACT WITH EACH
OTHER THE POTENTIAL EXISTS FOR A COMPLEX OF STORMS TO FORM WHICH
COULD EVOLVE INTO A WIDESPREAD WIND STORM EVENT.

SEVERE THUNDERSTORMS COULD SPREAD SOUTHEAST OVERNIGHT AND ACROSS WEST
CENTRAL AND CENTRAL MISSOURI AS WELL AS EXTREME EAST CENTRAL KANSAS BY
LATE EVENING.

HEAVY RAINS WILL ALSO BE A THREAT OVER THE ENTIRE REGION. DUE TO THE
RECENT HEAVY RAINS OF THE PAST TWO DAYS OVER MANY LOCATIONS...FLASH FLOODING
WILL BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

STRONG THUNDERSTORMS MAY BE ONGOING ACROSS PARTS OF WEST CENTRAL AND
CENTRAL MISSOURI SATURDAY MORNING...GENERALLY SOUTH OF AN OLATHE TO
BOONVILLE LINE.

SCATTERED THUNDERSTORMS WILL ALSO BE POSSIBLE ACROSS NORTHERN
MISSOURI AND NORTHEAST KANSAS SATURDAY EVENING AS A SECONDARY FRONT
DROPS DOWN FROM IOWA AND NEBRASKA.

NO SEVERE WEATHER IS ANTICIPATED ACROSS THE AREA ON SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS ANTICIPATED ACROSS NORTHERN MISSOURI THIS
AFTERNOON AND EVENING. IT IS POSSIBLE SPOTTERS WILL BE NEEDED FURTHER
SOUTH LATER THIS EVENING SOUTH OF A KANSAS CITY TO MOBERLY LINE.

MJ

In the hours before

Local storm report, Aug 19, 7:07 PM CDT, 1 hour 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
707 PM CDT FRI AUG 19 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0620 PM     NON-TSTM WND GST KASEYVILLE              39.63N 92.68W
08/19/2005  65 MPH           MACON              MO   PUBLIC

            60-65 MPH WINDS ESTIMATED AT INTERSECTION OF HIGHWAY T
            AND HIGHWAY 3

&&

MJM
Local storm report, Aug 19, 7:14 PM CDT, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
714 PM CDT FRI AUG 19 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0620 PM     TSTM WND GST     KASEYVILLE              39.63N 92.68W
08/19/2005  65 MPH           MACON              MO   PUBLIC

            60-65 MPH WINDS ESTIMATED AT INTERSECTION OF HIGHWAY T
            AND HIGHWAY 3

&&

MJM
Special weather statement, Aug 19, 7:45 PM CDT, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
745 PM CDT FRI AUG 19 2005

KSZ025-102-103-MOZ020-028-200145-
ATCHISON-BUCHANAN-DONIPHAN-LEAVENWORTH-PLATTE-
745 PM CDT FRI AUG 19 2005

...SIGNIFICANT WEATHER ALERT FOR ATCHISON...NORTHERN LEAVENWORTH...
NORTHERN PLATTE...SOUTHERN DONIPHAN AND WESTERN BUCHANAN COUNTIES...

AT 741 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM HURON TO NORTONVILLE
TO MERIDEN KANSAS...OR ALONG A LINE EXTENDING FROM 15 MILES WEST OF
ATCHISON TO 10 MILES WEST OF OSKALOOSA...MOVING EAST AT 35 MPH.

WINDS AROUND 50 MPH AND CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
EXPECTED WITH THESE STORMS.

PEOPLE IN ATCHISON...BUCHANAN...DONIPHAN...LEAVENWORTH AND PLATTE
COUNTIES...INCLUDING THE CITIES OF EFFINGHAM...PURCELL...LANCASTER
KS...CUMMINGS...POTTER...ATCHISON...WITHROP...EASTON KS...DONIPHAN
AND BEAN LAKE...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN
FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION
SHOULD SEVERE WEATHER THREATEN.

BOOKBINDER
Special weather statement, Aug 19, 7:58 PM CDT, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
758 PM CDT FRI AUG 19 2005

MOZ001>004-011>013-200200-
ANDREW MO-ATCHISON MO-DE KALB MO-GENTRY MO-HOLT MO-
NODAWAY MO-WORTH MO-
758 PM CDT FRI AUG 19 2005

THE NATIONAL WEATHER SERVICE HAS CANCELED SEVERE THUNDERSTORM
WATCH 736 FOR THE FOLLOWING AREAS

IN MISSOURI THIS CANCELS 7 COUNTIES

IN NORTHWEST MISSOURI

ANDREW                ATCHISON MO           DEKALB
GENTRY                HOLT                  NODAWAY
WORTH

THIS INCLUDES THE CITIES OF...ALBANY...CAMERON...GRANT CITY...
MARYVILLE...MOUND CITY...OREGON...ROCKPORT AND SAVANNAH.

KSZ025-057-102>105-MOZ020>021-028>029-037-043-200300-
ATCHISON KS-DONIPHAN KS-JOHNSON KS-LEAVENWORTH KS-
MIAMI KS-WYANDOTTE KS-BUCHANAN MO-CASS MO-CLAY MO-
CLINTON MO-JACKSON MO-PLATTE MO-
758 PM CDT FRI AUG 19 2005

SEVERE THUNDERSTORM WATCH NUMBER 736 REMAINS VALID UNTIL 10 PM
CDT FOR THE FOLLOWING AREAS

IN KANSAS THIS WATCH INCLUDES 6 COUNTIES

IN EAST CENTRAL KANSAS

JOHNSON KS            MIAMI

IN NORTHEAST KANSAS

ATCHISON KS           DONIPHAN              LEAVENWORTH
WYANDOTTE

IN MISSOURI THIS WATCH INCLUDES 6 COUNTIES

IN NORTHWEST MISSOURI

BUCHANAN              CLINTON

IN WEST CENTRAL MISSOURI

CASS                  CLAY                  JACKSON
PLATTE

THIS INCLUDES THE CITIES OF...ATCHISON...EXCELSIOR SPRINGS...
HARRISONVILLE...INDEPENDENCE...KANSAS CITY...KANSAS CITY...
LEAVENWORTH...LIBERTY...OLATHE...OVERLAND PARK...PAOLA...
PARKVILLE...PLATTE CITY...PLATTSBURG...ST. JOSEPH AND TROY.

NRR
Special weather statement, Aug 19, 8:22 PM CDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
822 PM CDT FRI AUG 19 2005

KSZ103-MOZ013-020-021-028-029-200200-
BUCHANAN-CLAY-CLINTON-DE KALB-LEAVENWORTH-PLATTE-
822 PM CDT FRI AUG 19 2005

...SIGNIFICANT WEATHER ALERT FOR BUCHANAN...CLAY...CLINTON...
NORTHEASTERN LEAVENWORTH...PLATTE AND SOUTHERN DEKALB COUNTIES...

AT 820 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM ST JOSEPH TO 6 MILES
NORTHEAST OF BEAN LAKE TO JARBALO...MOVING EAST AT 35 MPH.

THESE STORMS ARE PRODUCING NEARLY CONTINUOUS CLOUD TO GROUND
LIGHTNING...ALONG WITH TORRENTIAL RAINFALL WITH RATES NEAR AN INCH
PER HOUR.  THIS INTENSE RAINFALL WILL LIKELY CAUSE URBAN
FLOODING...WHERE THE WATER OVERWHELMS LOCAL DRAINAGE SYSTEMS.

THESE STORMS WILL BE...
  NEAR DEARBORN BY 830 PM CDT.
  NEAR PLATTE CITY BY 835 PM CDT.
  NEAR HEMPLE BY 840 PM CDT.
  NEAR STEWARTSVILLE BY 845 PM CDT.
  NEAR TRIMBLE BY 850 PM CDT.
  NEAR SMITHVILLE BY 855 PM CDT.

GUSTY WINDS OF 30 TO 40 MPH ARE ALSO EXPECTED WITH THESE STORMS.

HUDSON
Special weather statement, Aug 19, 8:29 PM CDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
829 PM CDT FRI AUG 19 2005

KSZ103>105-MOZ028-029-037-200215-
CLAY-JACKSON-JOHNSON-LEAVENWORTH-PLATTE-WYANDOTTE-
829 PM CDT FRI AUG 19 2005

...SIGNIFICANT WEATHER ALERT FOR NORTHERN JOHNSON...SOUTHEASTERN
LEAVENWORTH...SOUTHEASTERN PLATTE...SOUTHWESTERN CLAY...WESTERN
JACKSON AND WYANDOTTE COUNTIES...

AT 827 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
THE LEADING EDGE OF 50 MPH WINDS ALONG A LINE EXTENDING FROM FARLEY
TO BONNER SPRINGS TO BALDWIN CITY...MOVING SOUTHEAST AT 35 MPH.

WIND GUSTS TO 48 MPH WERE REPORTED IN BASEHOR AT 825 PM. THESE WINDS
WILL OCCUR WELL IN ADVANCE OF THE ACTUAL LIGHTNING AND RAIN.

THESE STORMS WILL BE...
  NEAR BONNER SPRINGS BY 835 PM CDT.
  NEAR PARKVILLE BY 840 PM CDT.
  NEAR RIVERSIDE BY 845 PM CDT.
  NEAR AVONDALE BY 850 PM CDT.
  NEAR KANSAS CITY BY 855 PM CDT.
  NEAR LEAWOOD BY 900 PM CDT.

HUDSON

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 19, 9:30 PM CDTFlash Flood WarningEAXClay, Jackson, Platte6 hr

Nearby

Flash Flood Warnings in Missouri, 2005Flash Flood Warnings in Kansas, 2005Every flash flood warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.